Letrozole

Hi I’m new to this forum.  I have had breast cancer twice, 2nd time round was in the same breast.  Because of this I decided to go for a double mastectomy to avoid a “3rd” time.  First time round I was put into Tamoxifen for 5 years, apart from the common side effect of hot flushes & mega weight gain  I felt well on then.  However, I’m now on Letrozole, have been taking them for just over 12 months and am experiencing just about every single side effect listed and more.  Recently I have been getting excessive sweating, dull like growing pain in my left leg from hip to  knee, excessive fatigue and more recently bouts of Vertigo & Tinnitus which are so debilitating I keep having to take time off work.  I’m interested to find out  if anyone else is experiencing this on Letrozole?  I also have aching joints which I can cope with, excessive itchiness all over the body, mainly at nigh but I take antihistamines for that.

With all of this going on it’s making me feel like a complete hypercondriact... is anyone else experiencing all of this and how do you cope? 

I look forwards to your comments xx

Parents
  • Hi, if you type letrozole side effects into the search option you will find thousands of comments. I am two years post bc and having almost every side effect listed, I stopped taking it a month ago and have seen some improvements, I see my consultant in January and will discuss it then but I really don’t think I will take it again. I can’t cope anymore with the pains and bone aches and I have already tried Anastrozole with similar problems. At the moment I am all about quality of life, but that is my choice. You are not alone with your problems, people on here do understand. I researched my problems before realising it was side effects, not the other way round, and made my decision to stop taking Letrozole. No doubt the consultant will come up with something else but in the meantime I am seeing what the difference is . Hope this helps. Sue
  • Hi I’m 6 months on letrozole I’m experiencing so many side effects I too have decided to stop taking it. Quality better than quantity I agree.
  • Hi

    I have yet to find someone who has not lost friends/family through cancer. I have lost both but its been a blessing as I no longer pander to these people and only surround myself with people who actually care about me - some of them were strangers to me pre diagnosis. I agree with Jolamine, some cannot deal with it but others simply don't care. I do think 'the stiff upper lip' can make others jealous as they know if it were happening to them they would be crumpled mess on the floor. They see people like us as the strong ones and I  have no doubt if and when it happens to them they would come to us for advice/support.

    My sister came with me to hospital on the morning of my surgery, we sat in a room with 7 other breast cancer patients and she went on about her sore toe, even taking her shoe off to show everyone how swollen it was, I was mortified but that act told me all I needed to know and she was never asked to help again.

    It can be difficult to come to terms with this but I think I'm better off without them. x

  •  

    Hi Magpiemaggie,

    I totally agree. It is always helpful to surround yourself with positive people - don't bother with negative beings, as they will only drag you down.

    Kind regards,

    Jolamine xx

  • Hi everyone, 

    Sad to see so many people having pain and difficulties and soldering on. I was diagnosed with stage 3C ovarian cancer July 2018 age 36, radical surgery and 6 x chemotherapy sessions, all clear January, and am on leterozole since mid February 2019.

    I fortunately, did not experience any symptoms initially. But since returning to work 5 weeks ago, have felt dizziness and nausea on and off, sometimes all day, other times once a day. My GP thinks it's unrelated to leteozole as its 8 months on, thinks Vertigo! . My bloods are showing elevated liver enzymes, alko phon. My oncologist thinks it may be leteozole but is happy to let me continue as I am. 

    Before 5 weeks ago I was doing gym classes and dance classes and these last five weeks can barely do basic household tasks. I cannot keep a full work week going feeling like this and just go in some mornings to show up, doing very little and feeling unwell. Just looking for advice really. 

    Thanks, 

    Cars x

     

  • Hi your symptoms sound related to vertigo I also suffer from this on and off the last 2 years I haven't had a episode for a while until my breast cancer diagnosis probably triggered by fear and stress however I'm self manage this with head excerice and cinnarazine meditation The typical vertigo symptoms makes you very tired and interfere with your energy levels it wipes me out most days after a dizzy attack but with the meds it does settle down however I get side effects from the cinnarazine it makes me feel exhausted but stops the nausea and dizziness I too myself am usually very active but this vertigo is a pain on its own without anything else I'm starting letrizole in the next few weeks I'm dreading it after reading so many negative stories around joint pain as I already have osteoarthritis in knees shoulders and most other joints but again I self manage I'm hoping the letrizole doesn't make things worse I've spoken to the BCN today and she said they would monitor side effects and can change if really bad .

    best wishs marie x

  •  

    Hi Cars,

    Welcome to our forum. I am so sorry to hear about your diagnosis. I have had 2 bouts of breast cancer in the past 10 years and took Tamoxifen for the first year, then Letrozole for the next 6years. I stopped taking this in July 2017. I had a number of side-effects from both including dizziness and nausea. There are a number of different tablets that you can take for nausea. Discuss this with your consultant or breast care nurse. Do you have any bother with your blood pressure? If this is off kiltre, it can leave you feeling dizzy. Get your GP to check it out.

    Exhaustion was one of the things that affected me most. I also piled on a lot of weight, although I have now managed to lose 5 stones, I still have more to lose. I am not at all surprised that you cannot keep up with a full work schedule throughout the week.

    Please keep in touch and let us know how you get on. We are always here for you.

    Kind regards,

    Jolamine xx

  • ;)i. The same been on it 6mth and already i feel like a oap..... my bc nurse called it the old womens drug.....side affects have ruined my life....

  • Hi you say you have been on letrozole for six months and the side effects have ruined your life could I ask what side effects you have as I am feeling the same been on them for six months now do the side effects get better over time 

  • Hi Nora I have also been on letrozole for six months and find the side effects are getting worse did you have an improvement in them or did you stop taking them altogether judpet

  • Hi Judy I too am experiencing so many side effects and thinking of stopping taking it how have you been since you stopped taking it does it take long before you feel normal kind regards judpet

  • I came off them for a month and didn't feel much better.  Since taking them again I feel ok.  I had some relief from joint pain by taking turmeric but that doesn't seem to be working anymore.  I suppose I will just plod on.

Reply Children
  • Hi all,

    My mother has been on Letrozole for 5 years, with some of the side affects others have reported (hot flushes), but still with a high quality of life. Before Christmas, after being put on Statins for the first time to lower chloestral, (which she only took for 10 days) all of a sudden she started to experience severe muscle pain, in her leg, shoulders and around her ribs. She is pretty much crippled now through the pain.

    Has anyone experienced similar, after being on the drug for so long to develop addittional side affects, or perphaps after combining medications?

    We have thought until this stage it was the statins that caused the problem, but after reading this post Im no longer so sure.

    many thanks

  • Best to consult the doctor. My husband had really bad leg pains after taking Statins and had to stop taking them after a week. It was listed as a possible side effect. As it's also a possible side effect of Letrozole it certainly confuses the situation for your poor Mum. 
     

  • I imagine that it is not the statins. I've been on Letrozole for over a year and in the past six months have seen a significant deterioration in my mobility and an tremendous increase in pain in all joints and bones. I take turmeric and black pepper which helps a bit as Nd do exercises and Pilates that seems to give relief for a few hours. Even if you just get a Pilates book to work from, it's worth a try